MAUDE Adverse Event Report: HOLOGIC, INC EVIVA STEROTACTIC BREAST BIOPSY SYSTEM; BREAST BIOPSY NEEDLE

HOLOGIC, INC EVIVA STEROTACTIC BREAST BIOPSY SYSTEM; BREAST BIOPSY NEEDLE
Model Number 0913-12
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not being returned therefore, a failure analysis of the complaint device cannot be completed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.Currently unable to establish a relationship or impact to the reported observation.(b)(4).
 
Event or Problem Description
It was reported a physician completed an eviva breast biopsy on (b)(6) 2017 and had difficulty removing the device.When the plastic introducer sheath was removed there were some missing plastic parts.The physician then noted the plastic parts were located at the patient's incision hole.There was no harm to the patient.The patient was discharged home.
 
Additional Manufacturer Narrative
The returned device was received, and inspected.Only device body returned as the quad tube set was cut right at the cradle by facility.No introducer was returned with device as it was reported the introducer was not available due to nature of complaint; therefore complaint for introducer issue could not be verified.The root cause for reported issue is unknown.A new introducer was mounted on the returned device to verify outer cannula integrity without issue.This is being trended and monitored.

Brand Name
EVIVA STEROTACTIC BREAST BIOPSY SYSTEM
Common Device Name
BREAST BIOPSY NEEDLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
MDR Report Key7152413
Report Number1222780-2017-00303
Device Sequence Number16324366
Product Code KNW
UDI-Device Identifier15420045505322
UDI-Public(01)15420045505322(10)16B08RC
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number0913-12
Device Catalogue NumberEVIVA 0913-12
Device Lot Number16B08RC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer12/28/2017
02/16/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date12/28/2017
03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1